What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 2, 1:36 PM CST, 24 minutes earlier.
Area forecast discussion, Jul 2, 1:36 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
336 PM EDT Tue Jul 2 2019
.SYNOPSIS...
Issued at 316 PM EDT Tue Jul 2 2019
Hot and humid conditions will continue through Friday with
afternoon heat indices well into the 90s each day. Thunderstorms
are also possible each day the rest of this week. Cooler and drier
air looks to arrive later this weekend.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 316 PM EDT Tue Jul 2 2019
Unstable atmosphere with weak shear and subtle short waves leading
to widely scattered thunderstorms this afternoon. Expect these to
continue into the evening hours. A few strong to isolated severe
remain possible given abundant CAPE but lack of deep layer shear
should keep severe threat isolated with microbursts from
collapsing cores and precip loading primary concern. Of course
locally heavy rain with PWATs around 2 inches a concern as well.
Weak front to try and sag south into northern areas overnight.
Some of the CAMs trying to develop convection along boundary and
cannot rule out storms given residual instability near boundary
and nocturnal development. NAM shows a significant increase in
shear but seems overdone given other models more conserved.
Repeat performance expected on Wednesday with dirty ridge, weak
low level convergence and subtle short waves interacting with high
cape/low shear environment. Kept pops in the chance category with
no strong forcing. Temps again nearing 90 with heat indices in the
mid to upper 90s as afternoon mixing brings dew points down during
peak heating.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 316 PM EDT Tue Jul 2 2019
Broken record for the holiday and into early Saturday before front
completely clears area and high pressure brings cooler and drier
air for second half of weekend. Stayed with blend PoPs and
previous forecast for consistency though confidence low on timing
and amount of coverage of storms. Certainly could be impacts to
local fireworks and holiday celebrations with strong storms
possible at times given instability.
High pressure moves into western Great Lakes this weekend and
should see temps closer to normal or slightly below with lower
humidity through early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 116 PM EDT Tue Jul 2 2019
Unstable atmosphere and weak low level convergence leading to
isolated shra/tsra early this afternoon. Coverage to likely expand
a little more as day progresses but point detail/timing very
difficult so will have VCSH and VCTS for this afternoon and will
rely on radar for amendments if storms approach terminals. Kept a
diurnal trend to forecast with no tsra overnight in terminals but
a very low chance of occurrence. Similar setup on Wednesday with
mainly afternoon and evening timing of storms.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for INZ008-
009-012>018-020-022>027-032>034.
MI...NONE.
OH...Heat Advisory until 8 PM EDT this evening for OHZ004-005-015-016-
024-025.
LM...NONE.
&&
SYNOPSIS...Lashley
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Lashley
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 2, 1:12 PM CST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
312 PM EDT Tue Jul 2 2019
INZ003>007-MIZ077>081-OHZ001-002-031200-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
312 PM EDT Tue Jul 2 2019 /212 PM CDT Tue Jul 2 2019/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Tonight.
Thunderstorms are possible tonight. Some of the stronger storms may
bring wind gusts in excess of 50 mph this evening.
Heat indices will be in the 90s through early evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Periodic storms are possible through Sunday that could bring locally
heavy rainfall and strong winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ008-009-012>018-020-022>027-032>034-OHZ004-005-015-016-024-025-
031200-
Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
312 PM EDT Tue Jul 2 2019 /212 PM CDT Tue Jul 2 2019/
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...
This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Thunderstorms are possible this evening and tonight. Some of the
stronger storms may bring wind gusts in excess of 50 mph this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Periodic storms are possible through Sunday that could bring locally
heavy rainfall and strong winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-031200-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
312 PM EDT Tue Jul 2 2019
This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.
.DAY ONE...This evening and tonight.
Thunderstorms are possible this evening and tonight. Strong gusty
winds in the vicinity of the storms will bring the potential for
hazards to small crafts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There will be periodic chances for thunderstorms Wednesday through
Saturday night. Locally higher winds and waves may occur near
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 11:14 AM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
114 PM EDT Tue Jul 2 2019
OHZ001-004-005-015-021800-
Henry-Defiance-Williams-Paulding-
114 PM EDT Tue Jul 2 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DEFIANCE...
NORTHEASTERN PAULDING...SOUTHWESTERN HENRY AND SOUTHEASTERN WILLIAMS
COUNTIES...
At 114 PM EDT, strong thunderstorms were clustered near Bryan, moving
southeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Defiance, Napoleon, Bryan, Edgerton, Edgerton In Williams County,
Farmer, Ney, Malinta, Florida, Evansport, Jewell, Arthur, Williams
Center, Ayersville, The Bend, Brunersburg, Okolona and Standley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4145 8476 4149 8440 4133 8402 4116 8440
TIME...MOT...LOC 1714Z 304DEG 22KT 4140 8447
HAIL...0.25
WIND...30MPH
GH
Special weather statement, Jul 2, 11:51 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
151 PM EDT Tue Jul 2 2019
OHZ002-005-021815-
Henry-Fulton-
151 PM EDT Tue Jul 2 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HENRY AND
SOUTHEASTERN FULTON COUNTIES...
At 150 PM EDT, strong thunderstorms were clustered over Liberty
Center, or near Napoleon, moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Liberty Center, Mcclure, Texas, Malinta, Colton and Grelton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4132 8410 4155 8398 4154 8388 4129 8388
TIME...MOT...LOC 1750Z 279DEG 27KT 4143 8401
HAIL...0.25
WIND...30MPH
GH
Special weather statement, Jul 2, 1:24 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
324 PM EDT Tue Jul 2 2019
INZ008-009-022000-
Noble-De Kalb-
324 PM EDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOBLE AND
NORTHWESTERN DE KALB COUNTIES...
At 324 PM EDT, a strong thunderstorm was located over Kendallville,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Kendallville, Garrett, Rome City, Corunna, Altona, Brimfield, Lisbon,
Fairfield Center and Sedan.
This includes Interstate 69 in Indiana between mile markers 336 and
337.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4143 8541 4150 8539 4148 8504 4134 8511
TIME...MOT...LOC 1924Z 281DEG 21KT 4144 8531
HAIL...0.25
WIND...30MPH
GH
Special weather statement, Jul 2, 1:31 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
231 PM CDT Tue Jul 2 2019
INZ012-013-022015-
Pulaski-Starke-
231 PM CDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PULASKI AND
SOUTHEASTERN STARKE COUNTIES...
At 231 PM CDT, a strong thunderstorm was located near Medaryville, or
10 miles southeast of Dunns Bridge, moving east at 25 mph.
Locations impacted include...
Knox, North Judson, Medaryville, Ripley, Toto, Beardstown, Clarks,
Winona, Bass Lake, Vanmeter Park, Denham and Ora.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4133 8655 4110 8647 4108 8647 4103 8692
4116 8693
TIME...MOT...LOC 1931Z 250DEG 21KT 4113 8682
HAIL...0.25
WIND...30MPH
GHLocal storm report, Jul 2, 1:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 3 SSE ROME CITY 41.44N 85.34W
07/02/2019 E0.25 INCH NOBLE IN TRAINED SPOTTER
&&
KNBLocal storm report, Jul 2, 1:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN 3 SSE ROME CITY 41.44N 85.34W
07/02/2019 M1.00 INCH NOBLE IN TRAINED SPOTTER
1 INCH OF RAIN FELL IN ABOUT 20 MINS.
&&
CR